A MAN collapsed and was taken to hospital shortly after taking some small blue tablets.

The incident has prompted police in Gateshead and Newcastle to warn about the dangers of taking illegal drugs.

Officers were told that the young man had taken some new blue Valium type tablets. This incident was reported on Monday (May 15), but details are still being established.

Loading article content

The tablets bore the markings MC2 or MCK.

So far this is the only report made to police who have been informed these illegal drugs may be circulating in the Gateshead and Newcastle areas.

Chief Inspector Paul Knox of Northumbria Police said: "We're making enquiries to establish exactly what these drugs are and the potential effects they can cause.

"But at this stage we want to alert drug users to the danger and warn people of the dangers of taking illegal drugs, or indeed any drugs that have not been prescribed to them.

"If anyone has taken an illegal substance and becomes unwell they should seek medical advice immediately.

"Those with any information about this drug, including its whereabouts and its source, should contact us as soon as possible."

To report information about drugs and drugs supply contact Northumbria Police on 101, quoting reference 1144 of 18/05/17.

Anyone who needs emergency medical attention should call 999.

For further information and advice in relation to drugs click here